If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

verapamil?

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • verapamil?

    [verapamil?]

    Author: Bobby (---.tnt1.corydon.in.da.uu.net)

    Date: 12-25-02 11:28

    I just wanted to know if calcium channel blockers cause palpatations.

    I'm on 420milligrams of verapamil and I'm having palpitations. It really bothers me

    at night.At night it feels like it's pulling on the inside of my throat. Feels like it takes a roll and a flip.Last night I couldnt sleep.I slept for about 3hrs.I must have just dosed off finally. I was awakened by my heart doing double time. oh yea I also felt shaky and cold like I was running a fever. I wanted to call my cardioligist but I didn't what to here "It's all in your head". anyway is 420 too much or not enough? And if they want to put me back on beta-blockers should I just do beta-blockers only or take them both or just hold out to see what the speicialist says? Is any body out there on both meds? Also my primary care physician suggested ace inhibiter.Any comments?

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: verapamil?]

    Author: Board Moderator: Sarah Beckley (---.56.136.137.Dial1.Chicago1.Level3.net)

    Date: 12-25-02 11:46

    Dear Bobby,

    420 is a LOT. Some people take both kind of blockers, but you have to dose them very carefully. Please call your doctor and tell him what is happening.

    Ace inhibitors are not the answer, although some HCMers do take them --it is not the standard treatment and can be contraindicated in many.

    Any anti-arrhythmic can cause problems as well as prevent them -it is all a matter of finding what works with your body chemistry.

    When are you seeing a specialist?

    S

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: verapamil?]

    Author: Bobby (---.tnt1.corydon.in.da.uu.net)

    Date: 12-25-02 11:55

    I Don't have an appointment as of yet. i'm still deciding whre to go.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: verapamil?]

    Author: Board Moderator: Sarah Beckley (---.56.136.137.Dial1.Chicago1.Level3.net)

    Date: 12-25-02 12:57

    Then you need to let your current doc know about this episode and figure out why it happened.

    S

    Merry Xmas!

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: verapamil?]

    Author: Robbie Creek (---.proxy.aol.com)

    Date: 12-25-02 17:10

    Bobby,I am on Lopressor 50mg x2,also verapmil180mgx1.In Jan.'02 I went to South Carolina to have an alcohol ablaction.I have been doing very well until lately.I've had the sensation of a roll and a flop,just like a catfish.My cardio doc thinks I'm crazy.It is a very real feeling.My doc has no explanation for it.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: verapamil?]

    Author: Bryan (---.bos.east.verizon.net)

    Date: 12-25-02 17:25

    I was having simular problems at night when I first started on the Verapamil which was in Sept. but it eventually went away. I dont know if it was cause my body had to adjust to it or what. Im currently on 480mg of Verapamil once a day and 25 mg of lopressor 2x a day and get them once in a great while. You should talk to the Dr. about it.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: verapamil?]

    Author: Dave Johnson (---.lr.anc.net)

    Date: 01-05-03 18:36

    Are you sure that's right? I don't see how anyone could take 420 of verapamil and still be walking around - it seems like it would lower the blood pressure dangerously low. Unless you started with incredibly high blood pressure. I'm taking 120mg per day and it's really hard to stay awake - supposedly it's very dangerous to take much more than that (?).

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: verapamil?]

    Author: Dolly W (---.proxy.aol.com)

    Date: 01-05-03 18:52

    Hi All,

    I was taking 360mg Verapamil and 640mg Inderal (Propranolol) per day. I took both beta and calcium channel blockers. It was supposed to keep my heart from contracting so forcefully. It was VERY difficult to stay awake, but that's what I needed at the time.

    Bobby, I can relate to the palpitations at night. I just attributed it to my being more aware of them while lying still in bed. I noticed them less during the day, while I was busier. I have since had myectomy at Mayo, and no longer on those meds. I am currently taking 50mg Atenolol twice a day. My palpitations have significantly subsided.
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

Working...
X